Could being on prednisone and cellcept (mycophenolate mofetil) for more than a year cause major health problems?

Yes. If you have been receiving daily prednisone and Cellcept (mycophenolate mofetil) for a year then you doubtless have a major health problem. Your care is managed by trained, experienced physicians who check you & your lab work on a regular basis making certain that known adverse effects of these potent medications don't occur or are caught early before developing into significant problems. Hopefully, they are working well.

Related Questions

Can prednisone or cellcept (mycophenolate mofetil) cause memory problems or cramping in the muscles?

Yes. Cellcept (mycophenolate mofetil) lists them as known side EFX. Prednisone notes muscle weakness and pain, confusion and trouble thinking clearly. But if required (discuss w/ physician) it's worth the risk for optimizing survival chances. So, do talk about it until you feel okay w/ it. Hopefully, it's short term and you'll return to being yourself. Read more...

I have been taking Cellcept (mycophenolate mofetil) and prednisone for almost a year. What would happen if I just stop taking both of them?

Dangerous. First of all whatever disease they are being used for could worsen rapidly. For example if used for a kidney transplant, the kidney could stop working. More importantly, stopping prednisone abruptly can cause adrenal insufficiency which can cause many problems including death. When you take prednisone the body stops its normal production of a steroid similar to prednisone and is necessary to live. Read more...

Are there long-term effects that prednisone and/or cellcept (mycophenolate mofetil) could have on a 15 year old female?

Very long list. The list of permanent effects from long-term use prednisone is lengthy. It makes you gain weight and changes how your body and face look. It increases risk of heart disease, ulcers, pancreatitis, water retention, Osteoporosis, muscle weaknesss... Sometimes it has to be used to prevent even worse problems. Cellcept (mycophenolate mofetil) is a very specialized medication. Ask your doc about it. Best wishes! Read more...

Can prednisone and/or cellcept (mycophenolate mofetil) cause a quadricep or patellar tear?

Yes, but.. Lisa, simple google search will reveal chronic prednisone use is associated with orthopedic risks, including tears. Familiarity with these drugs used as immunosuppressants suggests at such a young age suggests you may have other medical conditions that may be relevant to your question. A bit more detail may enable us to answer in greater detail. . Read more...

Trying to figure out how to manage low RBC and WBC counts...wanting to know how best to treat this while on Prograf, Prednisone and Cellcept (mycophenolate mofetil).

Don't do it . Those blood count changes are most likely due to your medications. They not require treatment. Your medications can cause bone marrow suppression which will cause these blood counts to decrease. The medications are normally adjusted based on these counts and the function of the transplanted organ they are protecting. Do not try to adjust these meds or blood counts without your docs directions. Read more...

On 40mg of Prednisone, Cellcept (mycophenolate mofetil) 1000mg for abt 3wks for CNS lupus. Before meds - norm WBC of 6ish. New CBC + Diff WBC 12.75, abs neut11.60. Concern?

Probably not. The increases in WBC and neut are expected when on high doses of prednisone. However you need to have follow up with your rheumatologist to address this issue since only a direct exam can help detect the presence of an infection which may be masked by the medications you are taking. Read more...